MAUDE Adverse Event Report: LENSAR, INC LENSAR LASER SYSTEM-FS 3D

LENSAR, INC LENSAR LASER SYSTEM-FS 3D
Model Number N/A
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Capsular Bag Tear (2639)
Date of Event 06/30/2022
Type of Reportable Event Serious Injury
Event or Problem Description
P1008 - clinical outcome - issue: on (b)(6) 2022, dr.(b)(6) (b)(4) reported to (b)(6) via email stating "my patient needed a toriciol, so i used lensar for the cap, 3-plane chop, and intelliaxis.The cap came off easily, and the intelliaxis nubs appeared normal.I did notice that the chop extended pretty deep so the pie pieces separated virtually to the capsule.After removing the 6 pieces of nucleus, i saw a clear lineposteriorly in cortex.I injected viscoat but couldn't tell whether the posterior capsule had ruptured.I proceeded to i/a the cortex and saw ananterior capsule rent emanating from the intelliaxis nub.I then realized that the rent had extended posteriorly.Needless to say, this was not much fun since the rent occurred with an eye full of cortex.But, using the vitrector i removed the cortex but had to bail on the toric lens since the lens needed sulcus fixation.".
 
Additional Manufacturer Narrative
Measure: this issue only impacted this specific device.Analyze: senior cas (b)(6) reviewed the open call for (b)(4): case (b)(6) - centration is good with minimal suction.Minor to major movement is noted throughout treatment.Cas (b)(6) spoke with surgeon and she believes that the laser was not the cause of the tear.The bag did not completely ruptured, so no vitreous leakage into the chamber.No surgical intervention needed.Root cause: patient movement contributed to possible double cuts to capsulotomy resulting in a weaken capsule area.Laser functioned as designed.Improve/innovate/control: stabilization of the patient's head to reduce movement.

Brand Name
LENSAR LASER SYSTEM-FS 3D
Common Device Name
LENSAR LASER SYSTEM-FS 3D
Manufacturer (Section D)
LENSAR, INC
2800 discovery drive ste.100
orlando FL 32826
Manufacturer (Section G)
LENSAR, INC
2800 discovery drive ste. 100
orlando FL 32826
Manufacturer Contact
keith peck
2800 discovery drive ste. 100
orlando, FL 32826
8885756412
MDR Report Key15083274
Report Number3009026057-2022-00020
Device Sequence Number4034630
Product Code OOE
UDI-Device Identifier10867744000119
UDI-Public(01)10867744000119(11)220223
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
K182795
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 07/19/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number70-00013-001
Device Lot NumberN/A
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/30/2022
Initial Report FDA Received Date07/22/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/23/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown